He's sick

Discussion in 'General Parenting' started by TerryJ2, Mar 19, 2009.

  1. TerryJ2

    TerryJ2 Well-Known Member

    It was just a matter of time. This is the end of the 2nd wk on Prozac.
    He's hot and is seeing black spots in front of his eyes when he tries to stand up.
    I think I can nip this one in the bud because I know what we're dealing with. Last time, with-Zoloft, I thought he was crying wolf. Live and learn.
    I'm hoping I can get him to take something for a headache in an hr or so and at least get him to do 1/2 day of school.
    Plus, the tutor is coming over today so he's going to get school whether he wants it or not! ;)
    I wish we could find something just like Clonidine that would last long-term, but I know it's a blood pressure/heart medication and we have to find an alternative.
  2. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    I'm so sorry.
    I had bad reactions to Zoloft and Prozac too.
    (((Hugs))) for your little guy.
  3. Jena

    Jena New Member


    oh i'm so sorry you have had such a rough run. my difficult child did'nt do well on those medications either or on prozac.

    I hope he feels better soon.
  4. trinityroyal

    trinityroyal Well-Known Member

    Oh, poor difficult child.
    Terry, I'm sorry to hear that the Prozac isn't working any better than the Zoloft.
    I hope that you're able to find something that works for him.

    Have you ever tried any of the atypical anti-psychotics? Risperdal, Abilify, Seroquel, Zyprexa, etc., to address the mood disorder component?

    Don't know if that idea has any validity. Just throwing it out there...

    Hope difficult child feels better soon.

  5. maril

    maril New Member

    Good luck to you and your son today. I am sorry to hear of the side effects of the medication; fortunately, your experience and knowledge will help in knowing how to proceed with this.
  6. TerryJ2

    TerryJ2 Well-Known Member

    Thank you.
    He seemed fine yesterday. Now we're thinking it wasn't the Prozac, that he just stayed up too late.
    We're going to continue it through the weekend and see how it goes.
    I hate this experimenting stuff.
  7. ML

    ML Guest

    I think it's good to give it the full time to prevent later down the road wondering "well maybe if we had given it more time...". This way if it doesn't work you know to never try it again. I know this isn't easy and I'm not sure if the medication or line of medications is right. I just think it make sense to give it the full test (unless it takes a dramatic turn or something).



  8. TerryJ2

    TerryJ2 Well-Known Member

    Thank you.
  9. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I hope it wasn't the Prozac. I know the experimenting is so difficult. Hugs.
  10. KTMom91

    KTMom91 Well-Known Member

    How's difficult child doing today? Is he feeling better?
  11. TerryJ2

    TerryJ2 Well-Known Member

    Yes. He was on the computer a lot, but still did his chores in between everything. He was able to sleep until about 8:30. Even an hr extra makes a diff.

    Tomorrow we will eat out with-friends for husband's birthday and I hope difficult child doesn't complain through the whole thing.
  12. Stef

    Stef Dazed and Confused

    My difficult child had problems with the SRRI's. His appetite tanked, and they escalated an already volitale situation. We almost switched doctors. We took him off long ago- they carry too much risk in my opinion. SRRI's treat them for depression and what happens; they get over anxious and irritable. No thanks.
  13. TerryJ2

    TerryJ2 Well-Known Member

    So sorry Stef. I hope that doesn't happen to us! I'm watching carefully. Sigh.

    by the way, he was very good at dinner.